EHS
EHS

Recurrent Episodes of Nivolumab-Induced Pneumonitis after Nivolumab Discontinuation and the Time Course of Carcinoembryonic Antigen Levels: A Case of a 58-Year-Old Woman with Non-Small Cell Lung Cancer.


Recurrent Episodes of Nivolumab-Induced Pneumonitis after Nivolumab Discontinuation and the Time Course of Carcinoembryonic Antigen Levels: A Case of a 58-Year-Old Woman with Non-Small Cell Lung Cancer.

Chemotherapy. 2018 Dec 20;63(5):272-277

Authors: de Jong C, Peters BJM, Schramel FMNH

Abstract
INTRODUCTION: The introduction of immune checkpoint inhibitors heralded a new era in the treatment of non-small cell lung cancer. However, nivolumab, an anti-PD-1 antibody, can cause serious adverse events that are mostly autoimmune related.
CASE PRESENTATION: A 58-year-old woman was treated with nivolumab as second-line therapy for stage IV adenocarcinoma. The patient developed a nivolumab-induced recurrent pneumonitis preceding durable clinical remission after seven cycles of nivolumab. Although high-dose glucocorticosteroids were tapered to conform to contemporary guidelines, recurring episodes of pneumonitis occurred without nivolumab rechallenge. In addition, carcinoembryonic antigen (CEA) serum levels were associated with treatment response, since CEA decline correlated with a near complete radiological response and, conversely, elevated CEA serum levels were associated with progressive disease.
CONCLUSIONS: In this case, we described recurrence of nivolumab-induced pneumonitis as a serious adverse event in immune checkpoint inhibitors. Our case illustrates that immune-related adverse events may correlate with antitumour activity, even after treatment discontinuation. In addition, this case suggests the possible clinical utility of CEA serum levels for the assessment of (durable) effects of immunotherapy.

PMID: 30572331 [PubMed – as supplied by publisher]

Source link

EHS
Back to top button